Georgia, 2022Damaging Wind in Georgia, June 3, 2022
June 3, 2022 · NWS JAX · 1 event in 1 county or zone
A pocket of drier air was situated above the area ahead of a weak frontal boundary over Ocmulgee River in southeast GA Friday morning. This frontal zone continued to slowly shift southward and eventually stalled becoming the primary focus of convection Friday afternoon and evening across inland southeast GA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pocket of drier air was situated above the area ahead of a weak frontal boundary over Ocmulgee River in southeast GA Friday morning. This frontal zone continued to slowly shift southward and eventually stalled becoming the primary focus of convection Friday afternoon and evening across inland southeast GA. The combination of lift along the front, diurnal heating, mid-level dry air, and strong instability led to strong to severe storms over inland southeast Georgia producing gusty, wet downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 3:16 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 3:16 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
416 PM EDT Fri Jun 3 2022
.NEAR TERM [Through Tonight]...
Convection was firing across SE GA generally along and north of a
Douglas to Jesup line in the vicinity of a surface trough. More
scattered showers and isolated storms were popping across NE FL
now generally west of the St. Johns River basin as an unstable
airmass fuels convergence along inland progressing west/east/river
breezes. A drier, more subsident airmass extended from coastal SE
GA southwest-ward across the OKY NWR where the mean layer 1000-700
mb ridge axis extended with satellite derived PWAT < 1.4 inches
(below climo) near that ridge axis.
Through the early evening, the best chances of t'storms will
continue to focus across our GA zones, with brief pulses of
stronger storms as the east coast sea breeze presses inland and
interacts with ongoing convection and resultant outflows.
Additional storms will also focus between the west and east coast
sea breezes as they converge near the I-75 corridor, with
resultant deeper convection gradually fading in coverage with loss
of instability after sunset. Given such weak storm motion and dry
mid level air, the main convective hazards will be gusty, wet
downbursts in stronger storms that form as downdraft CAPE (DCAPE)
is generally between 1000-1300 J/kg.
Precip will tapper off in intensity and coverage through midnight,
but will continue with a low chance of rainfall near the Atlamaha
River basin through the night near the frontal zone. In addition,
showers and isolated t'storm potential will continue and gradually
increase across our SE FL zones roughly from SGJ southward to
Ocala as tropical moisture and forcing increases from the south.
Low temps will range from the upper 60s to near 70 across inland
SE GA to the low/mid 70s along the coast.
.SHORT TERM [Saturday Through Sunday Night]...
Sat & Sat night...What will likely become Tropical Storm Alex is
expected to emerge offshore of the SE FL Atlantic coast Saturday
tracking farther offshore as the surface front lingers across the
local forecast area between the tropical low to our south and a
surface ridge centered over the mid-Atlantic region. The best
chances of tropical-related rainfall will focus across our FL
Atlantic waters and across Flagler-Putnam-eastern Marion counties
Sat morning and into the afternoon, then rain chances increase
across SE GA and the Suwannee River Valley mid afternoon into the
evening hours as diurnal instability and the dominant east coast
sea breeze interacts with the meandering surface front. Between
the frontal convection across our northern zones and the tropical-
related convection across our extreme SE zones...drier air and
low/mid level subsidence from the JAX metro area to GNV will tend
to limit precip potential. Latest rainfall amount guidance
indicates up to 0.25 to 1 inch of rainfall across our SE FL zones
during this time period. Temperatures will range from near 90
across SE GA before frontal and sea breeze precip develops in the
afternoon to highs in the mid/low 80s across our SE FL zones near
tropical cloud cover and precip. Sat night, scattered showers and
possibly an isolated coastal storm will be possible as breezy
onshore flow continues. Mild low temps will range in the 70s coast
to upper 60s across inland SE GA and portions of the Suwannee
River Valley.
Sun & Sun night...Breezy NE winds continue at the coast with a
high rip current risk at local beaches as the tropical system
tracks farther offshore over the western Atlantic and surface high
pressure wedges down across GA, with another low level wake trough
axis sliding down the local Atlantic coast. Higher, deeper PWAT
content across the entire area weak steering flow (< 5 kts) favors
morning and early afternoon coastal rainfall slowly spreading
inland into the afternoon toward the I-75 corridor into the early
evening. Temps will range from the upper 80s/near 90 well inland
toward the I-75 corridor to the mid 80s along the Atlantic coast.
Precip will tapper off into Sunday evening, with a chance of
mainly coastal showers or a storm overnight through sunrise Monday
morning with mild lows in the mid/upper 60s inland to low 70s
coast. The main weather concern will be locally heavy rainfall.
.LONG TERM [Monday Through Friday]...
Monday...A lingering low level wake trough under a passing short
wave trough will continue elevated rain chances, with the
potential for a few stronger storms in the afternoon with
additional forcing along the sea breezes.
Tuesday and Wednesday...Rain chances decrease and temps warm as a
mid level ridge centered over TX extends an axis eastward across
the local forecast area and surface high pressure edges offshore
of the US SE Atlantic coast. This regime will bring weak ENE
steering flow over the area (< 5 kts) and a slightly stronger east
coast sea breeze. Precipitable water will be near to below normal
Tuesday then increase slightly Wednesday, but subsidence over the
region in the mid/upper levels will limit convective depth and
growth. Indicated a low chance of inland showers/tstorms each
afternoon, otherwise, mostly dry condition are expected. The main
weather impact this period will the warming trend in temps with
above normal highs climbing from the low/mid 90s inland Tuesday to
the mid/upper 90s by Wednesday to near 90 at the coast until the
sea breeze develops. Heat index values will near 100 degrees.
Thursday & Friday...An increase in rain chances as the upper level
ridge weakens over the area and enables the mean layer trough axis
to the north of the region to deepening southward into the
weekend, with surface fronts edging farther south into GA.
Increasing deep layer moisture and a transition to westerly
steering flow will bring a more dominant west coast sea breeze,
with an earlier onset of convection across our western zones and
across SE GA especially Friday as the surface front edges closer.
An increase in sea breeze convection is expected into the
afternoons and evenings toward the FL Atlantic coast where sea
breezes and boundaries merge. Above normal temps peaking in the
mid/upper 90s inland Thu will cool slightly into the mid 90s Fri
with increasing rain chances and cloud cover. Muggy overnight lows
will range in the low/mid 70s.
&&
.MARINE...
A surface front will linger across the local area through Saturday
as the tropical low in the southern Gulf of Mexico tracks across
south Florida. East to northeast winds will increase tonight
through Saturday as the low approaches south Florida, and Small
Craft advisory conditions are expected over portions of the
outer Florida waters. Winds will gradually decrease Sunday as the
low tracks farther offshore over the western Atlantic, but seas
will remain elevated. High pressure builds northeast of the local
waters Sunday and Monday, then the high builds east of the Florida
peninsula Tuesday and Wednesday.
Rip Currents: A moderate to possibly high rip current risk is
expected for NE FL beaches Saturday. A moderate risk is expected
for SE GA beaches Saturday. By Sunday, a high rip current risk is
expected for all local beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 89 66 87 66 / 40 50 20 20 10
SSI 76 85 74 86 73 / 10 50 50 30 10
JAX 72 87 71 87 70 / 10 40 50 40 10
SGJ 73 84 72 85 72 / 30 60 50 30 10
GNV 70 88 69 88 68 / 30 50 30 40 20
OCF 71 87 71 90 70 / 40 60 30 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from noon Saturday to 8 PM EDT Sunday for
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Local storm report, Jun 3, 2:13 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST 4 NE ORANGE PARK 30.22N 81.67W
06/03/2022 M46 MPH DUVAL FL AWOS
AWOS STATION KNIP JACKSONVILLE NAS.
&&
DDLocal storm report, Jun 3, 2:17 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST 4 NE ORANGE PARK 30.22N 81.67W
06/03/2022 M46 MPH DUVAL FL AWOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4
NE ORANGE PARK. AWOS STATION KNIP
JACKSONVILLE NAS.
&&
DDSpecial weather statement, Jun 3, 4:24 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
524 PM EDT Fri Jun 3 2022
GAZ136-032215-
Wayne GA-
524 PM EDT Fri Jun 3 2022
...Strong thunderstorms will impact portions of northern Wayne
County through 615 PM EDT...
At 523 PM EDT, Doppler radar was tracking strong thunderstorms
centered near Screven, or near Jesup, moving northeast at 10 mph.
HAZARD...Winds around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jesup, Screven and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3175 8191 3172 8191 3171 8188 3167 8185
3165 8181 3166 8181 3163 8179 3163 8177
3162 8177 3162 8176 3158 8172 3144 8205
3145 8205 3147 8208 3148 8213 3156 8213
3156 8214
TIME...MOT...LOC 2123Z 239DEG 9KT 3157 8200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 3, 4:48 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
548 PM EDT Fri Jun 3 2022
GAZ136-032215-
Wayne GA-
548 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of east central Wayne
County through 615 PM EDT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gardi. This storm was drifting northeast 5 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gardi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3164 8179 3163 8179 3163 8177 3161 8177
3162 8176 3161 8175 3160 8175 3161 8174
3159 8171 3158 8170 3156 8170 3155 8168
3149 8184 3156 8190 3166 8181
TIME...MOT...LOC 2147Z 235DEG 4KT 3158 8180
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, Jun 3, 5:13 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
613 PM EDT Fri Jun 3 2022
FLZ035-236-032245-
Western Alachua FL-Gilchrist FL-
613 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of east central
Gilchrist and northwestern Alachua Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
High Springs, or 15 miles east of Bell, moving northwest at 15 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
High Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2984 8271 2983 8269 2983 8264 2985 8263
2985 8262 2986 8262 2985 8261 2987 8259
2989 8259 2990 8256 2972 8251 2968 8263
2982 8276
TIME...MOT...LOC 2213Z 156DEG 12KT 2976 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 3, 5:22 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
622 PM EDT Fri Jun 3 2022
GAZ136-032245-
Wayne GA-
622 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southeastern Wayne
County through 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 3
miles south of Gardi. This storm was drifting south.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3146 8195 3151 8186 3146 8180 3151 8166
3142 8173 3137 8179
TIME...MOT...LOC 2221Z 315DEG 3KT 3148 8182
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SHASHYThunderstorm Wind, Wayne
- When
- June 3, 5:29 PM EST
- Where
- Wayne County, 1.54 mi ESE of Gardi
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.520, -81.777
A tree down was reported down across railroad tracks near the intersection of Hopkins Break Rd and HWY 27.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Florida, June 3 to 4, 2022$70,000 · 4 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$55,000 · 1 in hail · 8 events
- Flash Flood and Hail in Texas, June 3, 2022$40,000 · 1 in hail · 6 events
- Tornadoes and Hail in Colorado, June 3, 20221 in hail · 15 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 3 to 4, 202251 kt wind · 14 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$500 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$20 · 1.75 in hail · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 3 to 4, 20227 events
- Tornadoes and Hail in Colorado, June 3, 2022$5,000 · EF0 · 6 events
- Hail and Damaging Winds in North Carolina, June 3, 20221.5 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 3, 20221.75 in hail · 4 events
- Hail and Damaging Wind in New Mexico, June 3, 20222 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022728.